MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE ORTHOANCHOR; SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE ORTHOANCHOR; SCREW
Model Number 50-340-08-09
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
While the doctor was placing the orthoanchor screw it snapped in half.Remaining shaft of the screw was left in the patient.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the broken distractors returned.The stereo microscope investigation revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.The device history records could not be reviewed due to the lot number not being provided by the customer.The results of the investigation have concluded that the root cause for breakage was due to mechanical overload on the devices.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE ORTHOANCHOR
Common Device Name
SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6983050
Report Number9610905-2017-00081
Device Sequence Number488929
Product Code DZE
UDI-Device Identifier00888118075390
UDI-Public(01)00888118075390
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K033483
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
Report Date (Section F) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number50-340-08-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/27/2017
Event Location Hospital
Date Report to Manufacturer09/27/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR